Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 274, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 6, 2022, 6:22 PM EDT for Marion County, Talbot County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2022, 6:22 PM EDT (22:22 UTC)
- Expired
- Aug 6, 2022, 7:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marion County, GA, Talbot County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
561
WUUS52 KFFC 062222
SVRFFC
GAC197-263-062300-
/O.NEW.KFFC.SV.W.0274.220806T2222Z-220806T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
622 PM EDT Sat Aug 6 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Marion County in west central Georgia...
South central Talbot County in west central Georgia...
* Until 700 PM EDT.
* At 622 PM EDT, a severe thunderstorm was located near Marion
Estates, or 11 miles south of Talbotton, moving northwest at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Junction City, Geneva, Marion Estates and Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3261 8460 3264 8441 3256 8442 3256 8444
3255 8445 3254 8445 3253 8444 3252 8444
3252 8443 3248 8443 3245 8459
TIME...MOT...LOC 2222Z 145DEG 7KT 3252 8450
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
740
WWUS52 KFFC 062238
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
638 PM EDT Sat Aug 6 2022
GAC197-263-062300-
/O.CON.KFFC.SV.W.0274.000000T0000Z-220806T2300Z/
Marion GA-Talbot GA-
638 PM EDT Sat Aug 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTH CENTRAL MARION AND SOUTH CENTRAL TALBOT COUNTIES...
At 638 PM EDT, a severe thunderstorm was located near Junction City,
or 8 miles south of Talbotton, moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Junction City, Geneva and Marion Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3264 8441 3256 8442 3256 8444 3255 8445
3254 8445 3253 8444 3252 8444 3252 8443
3249 8444 3248 8457 3262 8455
TIME...MOT...LOC 2238Z 191DEG 7KT 3256 8448
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:33 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 6, 3:33 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 333 PM EDT Sat Aug 6 2022 .SHORT TERM /Rest of today through Sunday Night/... Earlier stratus deck across the central portion of the CWA that has now mixed out looks to have delayed some daytime heating/destabilization for convective triggering, though some increased baroclinity near the edges may have aided earlier development. Still thinking keeping chance pops going area-wide through this afternoon into evening is good given the decent SBCAPE and higher PWATs advecting in from the SE. Could still have some stronger updrafts aided by outflow interaction as well. Otherwise not much change in the airmass/setup for tonight and Sunday as we stay west of the Bermuda ridge and continued enhanced moisture advection from the SE, so we could have a rinse and repeat situation with again some morning low level stratus and again mainly diurnally driven showers/storms peaking coverage in the afternoon to evening. Progged CAPE near 2500 J/kg and remaining high PWATs will keep the chance for some strong convection and cannot rule out one or two severe storms with similar main threats of strong to damaging winds, frequent lightning and locally heavy rainfall. Max temps Sunday look to be slightly below climo norms given the moist environment and most areas look to reach the upper 80s to low 90s. Baker && .LONG TERM /Monday through Saturday/... No significant changes were made to the long term forecast. Each day through the period will bring chance to likely PoPs (40% to 70% or scattered to numerous in coverage) virtually area-wide as the synoptic pattern and persistent conveyor belt of tropical moisture continue to support of diurnally-driven convection. A few strong to severe storms will be possible each day amid the warm, moist, unstable atmosphere with damaging wind gusts, frequent lightning, hail, and locally heavy rainfall all potential threats. Storms that are particularly efficient rainfall producers and/or slow movers could lead to flash flooding, especially in urbanized areas with impervious surfaces and areas that have greater top-soil moisture from previous rainfall. The ECMWF and GFS ensembles depict a transition away from weak upper- level flow Thursday into Friday as ridging amplifies across the western CONUS while troughing sets up across the eastern CONUS. This synoptic setup is suggestive of FROPA across at least a portion of the CWA toward the end of the long term period, which is reflected in area-wide likely PoPs on Thursday. The ECMWF, GFS, and Canadian all suggest that the front will stall generally across central Georgia on Friday, which is where PoPs should be highest. Rainfall totals through the period are forecast to remain around 0.75" or less across much of the CWA (though locally higher rainfall totals are possible). Forecast rainfall totals are around 1.00" to 1.25" across the higher terrain of north Georgia where orographic uplift could enhance rainfall. A slightly drier, milder airmass behind the front will drop highs and lows by a few degrees or so Thursday into Friday -- generally from near-normal to a few degrees below normal. Martin && .AVIATION... 18Z Update... Initial VFR conditions as cu field close to 3500 ft with some isolated to scattered TSRA developing. Have tempo groups for all sites for TSRA, vrb gusts, and 4SM starting 18z for southern and eastern sites, then 21-00z for KATL and nearby sites. Could again see some IFR/LIFR cigs across majority of sites Sunday morning (kept KATL at 600 ft from 09z to 15z then similar improvement as this morning. Have prob30 for TSRA group Sunday afternoon from 19-23z and expect daytime cu field SCT/BKN mainly 2500-3500 ft. Winds mainly SE/east at 7 kts or less through period and some sites could go light to calm tonight. //ATL Confidence...18Z Update... Medium on TSRA coverage this afternoon. Medium on Sunday morning IFR/LIFR cig coverage. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 71 87 71 88 / 30 50 40 70 Atlanta 72 89 72 89 / 20 60 50 70 Blairsville 66 82 66 83 / 30 70 60 70 Cartersville 71 89 71 88 / 20 60 50 70 Columbus 73 90 73 92 / 30 60 40 70 Gainesville 71 86 71 86 / 30 60 50 70 Macon 72 91 72 92 / 40 50 30 60 Rome 72 92 72 91 / 20 60 50 70 Peachtree City 71 89 71 89 / 20 60 50 70 Vidalia 72 91 72 93 / 20 40 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....Martin AVIATION...Baker
Hazardous weather outlook, Aug 6, 12:08 PM EDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1208 PM EDT Sat Aug 6 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1208 PM EDT Sat Aug 6 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected through the afternoon and evening time frame across north and central Georgia. Some storms could become strong and an isolated severe storm cannot be ruled out with the main threats of strong to damaging winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms in the afternoons and evenings are expected each day through the rest of the forecast period. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 6, 5:20 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
520 PM EDT Sat Aug 6 2022
GAZ097-062200-
Laurens GA-
520 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of central Laurens
County through 600 PM EDT...
At 520 PM EDT, a strong thunderstorm was near Dublin, moving
northwest at 5 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dublin, East Dublin, Dexter, Dudley and Harlow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3254 8279 3237 8291 3246 8314 3267 8301
TIME...MOT...LOC 2120Z 112DEG 6KT 3250 8292
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 6, 5:32 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
532 PM EDT Sat Aug 6 2022
GAZ096-107-109-062200-
Bleckley GA-Dodge GA-Pulaski GA-
532 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northwestern Dodge,
eastern Pulaski and southwestern Bleckley Counties through 600 PM
EDT...
At 532 PM EDT, a strong thunderstorm was near Gresston, or near
Eastman, moving west at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cochran, Eastman, Dubois, Gresston, Paulk, Empire, Mobley Crossing,
Baileys Park and Ocmulgee Banks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3231 8313 3211 8322 3217 8347 3240 8341
TIME...MOT...LOC 2132Z 109DEG 15KT 3223 8327
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 6, 6:03 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
603 PM EDT Sat Aug 6 2022
GAZ097-062230-
Laurens GA-
603 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of central Laurens
County through 630 PM EDT...
At 603 PM EDT, a strong thunderstorm was over Dublin. This storm was
nearly stationary.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Dublin, East Dublin and Harlow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3254 8277 3239 8289 3246 8304 3263 8296
TIME...MOT...LOC 2203Z 001DEG 1KT 3253 8290
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Aug 6, 6:11 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
611 PM EDT Sat Aug 6 2022
GAZ001-002-062245-
Walker GA-Dade GA-
611 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of western Walker and
Dade Counties through 645 PM EDT...
At 611 PM EDT, a strong thunderstorm was over Rising Fawn, or near
Trenton, moving northeast at 10 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Trenton, Stephensville, Rising Fawn, Chattanooga Valley, New
England, Cloudland Canyon State Park and Cooper Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3493 8534 3465 8543 3466 8554 3491 8559
TIME...MOT...LOC 2211Z 213DEG 9KT 3480 8553
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 6, 6:13 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT Sat Aug 6 2022
GAZ079-080-091-062245-
Taylor GA-Marion GA-Talbot GA-
613 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northern Marion,
south central Talbot and west central Taylor Counties through 645 PM
EDT...
At 613 PM EDT, a strong thunderstorm was over Marion Estates, or 12
miles south of Talbotton, moving northeast at 10 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Talbotton, Junction City, Geneva, Howard, Marion Estates, Juniper,
Oakland and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3240 8450 3248 8464 3268 8454 3259 8429
TIME...MOT...LOC 2213Z 205DEG 11KT 3250 8451
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 6, 6:15 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
615 PM EDT Sat Aug 6 2022
GAZ091-103-062245-
Marion GA-Webster GA-
615 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of south central Marion
and central Webster Counties through 645 PM EDT...
At 615 PM EDT, a strong thunderstorm was near Friendship, or near
Preston, moving northwest at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Preston, Church Hill, Dumas and Draneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3213 8463 3224 8446 3217 8443 3206 8443
3200 8448
TIME...MOT...LOC 2215Z 138DEG 9KT 3212 8447
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:04 PM EDT | Special Weather Statement | FFC | Fannin | 26 min |
| Aug 5, 8:33 PM EDT | Special Weather Statement | FFC | Union | 27 min |
| Aug 5, 8:58 PM EDT | Special Weather Statement | FFC | Towns | 32 min |
| Aug 6, 4:59 PM EDT | Special Weather Statement | FFC | Bleckley | 31 min |
| Aug 6, 5:20 PM EDT | Special Weather Statement | FFC | Laurens | 40 min |
| Aug 6, 5:32 PM EDT | Special Weather Statement | FFC | Dodge | 28 min |
| Aug 6, 6:03 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Aug 6, 6:11 PM EDT | Special Weather Statement | FFC | Dade | 34 min |
| Aug 6, 6:13 PM EDT | Special Weather Statement | FFC | Talbot | 32 min |
| Aug 6, 6:15 PM EDT | Special Weather Statement | FFC | Webster | 30 min |
| Aug 6, 6:27 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Aug 6, 6:29 PM EDT | Severe Thunderstorm Warning | FFC | Dade | 31 min |
| Aug 6, 6:43 PM EDT | Special Weather Statement | FFC | Baldwin | 32 min |
| Aug 6, 6:58 PM EDT | Special Weather Statement | FFC | Talbot | 32 min |
| Aug 6, 7:01 PM EDT | Special Weather Statement | FFC | Dade | 29 min |
| Aug 6, 7:04 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 41 min |
| Aug 6, 7:20 PM EDT | Special Weather Statement | FFC | Chattooga | 25 min |
| Aug 6, 7:30 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Aug 6, 7:41 PM EDT | Special Weather Statement | FFC | Fulton | 34 min |
| Aug 6, 7:43 PM EDT | Special Weather Statement | FFC | Crisp | 47 min |
| Aug 6, 7:49 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 41 min |
| Aug 6, 7:52 PM EDT | Special Weather Statement | FFC | Gwinnett | 38 min |
| Aug 6, 7:54 PM EDT | Special Weather Statement | FFC | Bibb | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.